MAUDE Adverse Event Report: COOK INC MICROPUNCTURE TRANSITIONLESS STIFFENED CANNULA ACCESS SET; DYB INTRODUCER, CATHETER

COOK INC MICROPUNCTURE TRANSITIONLESS STIFFENED CANNULA ACCESS SET; DYB INTRODUCER, CATHETER
Model Number G48008
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 04/09/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Occupation: non healthcare professional.Pma/510(k) number = pre-amendment.Device evaluated by mfr: device evaluation has begun; however, a conclusion is not yet available.This report includes information known at this time.A follow-up report will be submitted at the conclusion of the investigation or, when additional relevant information becomes available.
 
Event or Problem Description
It was reported, the stiffener came back up thru the hub of the introducer in the micropuncture transitionless stiffened cannula access set.A second micropuncture transitionless stiffened cannula access set from the same lot was opened and used and the same difficulty occurred.The (b)(6) male's groin was very tortuous and scarred, and resistance was felt during advancement.According to the initial reporter, it seemed like the hub was pushed down due to the force used.A third micropuncture access set was used , a non-stiffened type, and was successful in gaining access and completing the procedure.During investigation activities on 19apr2019, including evaluation of the complaint devices, it was observed that the metal cannula was separated from the device and extending through the hub.According to the initial reporter, no portion of the complaint devices remained in the patient's anatomy.No additional procedures were required and no patient adverse effects were experienced as a result of this event.
 
Additional Manufacturer Narrative
Investigation ¿ evaluation.Reviews of the complaint history, device history record, documentation, drawing, manufacturer¿s instructions, quality control, and a visual inspection of the returned device were conducted during the investigation.The visual inspection of the returned package confirmed that two used coaxial catheters were returned for investigation.For the first device, the outer and inner sheaths were slightly curved but otherwise undamaged.The cannula of the inner sheath was advanced into the hub and was able to be pulled out.Also, there was glue noted on the cannula near the hub of the device.As for the second device, the outer sheath was slightly curved but otherwise undamaged.The inner sheath was twisted and separated near the hub.The cannula of the inner sheath was advanced into the hub and was able to be pulled out.This device also had glue noted near the hub.Additionally, a document based investigation evaluation was performed.There is no evidence to suggest the product was not made to specifications.A review of the device history record showed no nonconforming events which could contribute to this failure mode.It should also be noted there were no other reported complaints for this lot number.Furthermore, reviews of the manufacturer¿s instructions, drawings, and quality control procedures were conducted, and no gaps were discovered.It should also be noted that there is no ifu for this device, nor any additional labeling that would be directly applicable to this failure mode.Based on the information provided, the examination of the returned device, and the supplier response, investigation believes this event can likely be traced to a combination of manufacturing deficiency and patient condition.Reportedly, the supplier noted that the defect depicted in the photos indicates that the cannula was not properly loaded into the injection mold.Additionally, the patient was reported to have severely scarred and tortuous anatomy.However, as these believes cannot be confirmed, the event will be documented as cause cannot be established.We will continue our monitoring of similar complaints and have notified the appropriate personnel of this event.Per the quality engineering risk assessment no further action is required.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.

Brand Name
MICROPUNCTURE TRANSITIONLESS STIFFENED CANNULA ACCESS SET
Common Device Name
DYB INTRODUCER, CATHETER
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key8549789
Report Number1820334-2019-00956
Device Sequence Number14061221
Product Code DYB
UDI-Device Identifier00827002480087
UDI-Public(01)00827002480087(17)220207(10)9506701
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,user f
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 06/26/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/07/2022
Device Model NumberG48008
Device Catalogue NumberMPIS-501-10.0-SC-NT-U-SST
Device Lot Number9506701
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/16/2019
Initial Date Received by Manufacturer 04/19/2019
Supplement Date Received by Manufacturer06/26/2019
Initial Report FDA Received Date04/25/2019
Supplement Report FDA Received Date06/26/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age60 YR